Group of All Taxicab Isometries: A Combinatorial Approach

Oki Neswan, Harry Sumartono


In this work, we give a more thorough and exhaustive proof of the set of all isometries in taxicab geometry using a combinatorial approach. We show that isometries preserving taxicab distance while leaving the origin fixed are uniquely determined by how they permute the vertices of circles. Then, we use this principle to identify all isometries in taxicab geometry.


Distance; Taxicab Distance; Isometries; Minkowski Distance

Full Text:



H. Chugh, et al., ”Image Retrieval Using Different Distance Methods and Color Difference Histogram Descriptor for Human Healthcare”, J. Healthc. Eng., vol. 2022, p. 10, 2022, doi: 10.1155/2022/9523009.

O. Soltani and S. Benabdelkader, ”Euclidean Distance Versus Manhattan Distance for New Representative SFA Skin Samples for Human Skin Segmentation”, Traitement du Signal, vol. 38, no. 6, December, 2021, pp. 1843-1851, doi: 10.18280/ts.380629.

S. Veerashetty and N. B. Patil, ”Manhattan distance-based histogram of oriented gradients for content-based medical image retrieval”, ”Int. J. Comput. Appl., vol 43, no. 9, pp. 924-930, 2021, doi: 10.1080/1206212X.2019.1653011.

N. Bala and V. K. Dabbara, ”Comparative Analysis of Machine Learning Algorithms for Biometric Iris Recognition Systems”, Faculty of Machine Learning at Blekinge Institute of Technology, 2022.

V. H. Kamble and M. P. Dale, ”Machine learning approach for longitudinal face recognition of children”, in Machine Learning for Biometrics, 2022, doi: 10.1016/B978-0-323-85209-8.00011-0.

K. Kavitha, B. Thirumala Rao, and B. Sandhya, ”Evaluation of Distance Measures for Feature based Image Registration using AlexNet”, Int. J. Adv. Comput. Sci. Appl., vol. 9, no. 10, pp. 284-290, 2018.

A. Z. Putra, et al. ”Fingerprint Identification for Attendance Using Euclidean Distance and Manhattan Distance”, Sinkron, vol. 8, no. 4, pp. 2345–2352, 2023, doi” 10.33395/sinkron.v8i4.12844.

K. Janani, S. S. Mohanrasu, A. Kashkynbayev, and R. Rakkiyappan,”Minkowski distance measure in fuzzy PROMETHEE for ensemble feature selection”, Mathematics and Computers in Simulation, doi: 10.1016/j.matcom.2023.08.027.

X. Yang, ”Data mining techniques”, in Introduction to Algorithms for Data Mining and Machine Learning, 2019, doi: 10.1016/B978-0-12-817216-2.00013-2.

C. Vincze, ”On the taxicab distance sum function and its applications in discrete tomography”, Periodica Mathematica Hungarica, vol. 179, pp: 177–190, 2019, doi:10.1007/s10998-018-00278-7.

C. Vincze and Á. Nagy, ”On the theory of generalized conics with applications in geometric tomography”, J. of Approx. Theory, vol. 164, pp: 371-390, 2012.

C. Vincze and Á. Nagy, ” On the average taxicab distance function and its applications”, Acta Appl. Math., vol. 161, no. 1, pp: 201-220, 2019, doi: 10.1007/s10440-018-0210-1.

C. Vincze and Á. Nagy, ”On Taxicab Distance Mean Functions and their Geometric Applications: Methods, Implementations and Examples”, Fundamenta Informaticae, vol. 189, no. 2, pp. 145–169, 2022, doi: 10.3233/FI-222156.

X. Zhang, W. Hou, and J. Shi, ”Research on Manhattan Distance Based Trust Management in Vehicular Ad Hoc Network”, Secur. Commun. Netw., vol.2021, 2021, doi: 10.1155/2021/9967829.

C. Vincze and Á. Nagy, ”On the theory of generalized conics with applications in geometric tomography”, J. of Approx. Theory, vol. 164, pp: 371–390, 2012.

I. Kocayusufoglu and E. Ozdamar, ”Isometries of Taxicab Geometry”, Commun. Fac. Sci. Univ. Ank. Series Al, vol. 47. pp. 73–83, 1998.

S. Ekmekci, A. Bayar and A. K. Altintas, ”On the group of isometries of the generalized taxicab plane”, Int. J. Contemp. Math. Sc., vol. 10, no. 4, pp. 159–166, 2015, doi: 10.12988/ijcms.2015.5213.

H. B. Çolakoglu, ”On the distance formulae in the generalized taxicab geometry”, Turk. J. Math., vol. 43, no.3, pp. 1578–1594, 2019, doi: 10.3906/mat-1809-78.

H. B. Çolakoglu, ”A generalization of the taxicab metric and related isometries”, Konuralp J. Math., vol. 6, no. 1, pp. 158–162, 2018.


Copyright (c) 2024 Oki Neswan, Harry Sumartono

Creative Commons License
This work is licensed under a Creative Commons Attribution-NonCommercial 4.0 International License.

Jambura Journal of Mathematics has been indexed by

>>>More Indexing<<<

Creative Commons License

Jambura Journal of Mathematics (e-ISSN: 2656-1344) by Department of Mathematics Universitas Negeri Gorontalo is licensed under a Creative Commons Attribution-NonCommercial 4.0 International License. Powered by Public Knowledge Project OJS. 

Editorial Office

Department of Mathematics, Faculty of Mathematics and Natural Science, Universitas Negeri Gorontalo
Jl. Prof. Dr. Ing. B. J. Habibie, Moutong, Tilongkabila, Kabupaten Bone Bolango, Gorontalo, Indonesia